Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Skin Care and Diseases

Tanning bed breakouts

09/27/2006

Question:

i have laid in thr tanning bed twice in two days and both times i have used lotion but two different one. and i would get little red bumps in different places. after bbathing they go away. do you know what that could be.

Answer:

I am not certain what your red bumps are.  Most disease processes do not just simply wash away with bathing.  I would wonder if the lotions you are using have something in them that may be liberating histamine.  It is hard to tell.  You need to bring all of the medications that you use topically to your board certified dermatologist for a complete review.  Be sure that you know the rays be emitting by the tanning parlor you are using.  You may wish to talk to the proprietor about other clients having the same difficulty.  Most of these are UVA units and may produce photosensitivity reactions to medications that you are taking.  However, that is speculation.  You really do need to be examined by a board certified dermatologist to be more precise. 

 

For more information:

Go to the Skin Care and Diseases health topic, where you can:

Response by:

Charles L Heaton, MD
Professor
College of Medicine
University of Cincinnati